Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Axisymmetric and nonaxisymmetric buckled states of a shallow spherical cap


Author: Frank E. Baginski
Journal: Quart. Appl. Math. 46 (1988), 331-351
MSC: Primary 73H05; Secondary 35B32, 58E07, 73L99
DOI: https://doi.org/10.1090/qam/950606
MathSciNet review: 950606
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Agmon, Lectures on Elliptic Boundary Value Problems, Van Nostrand, Princeton, 1965 MR 0178246
  • [2] L. Bauer, H. B. Keller, and E. L. Reiss, Axisymmetric buckling of hollow spheres and hemispheres, Comm. Pure Appl. Math. 23, 529-568 (1970) MR 0278605
  • [3] M. S. Berger, The existence of equilibrium states of thin elastic shells (I), Indiana Univ. Math. J. 20, 591-602 (1971) MR 0275739
  • [4] M. S. Berger and P. C. Fife, On Von Kármán's equations and the buckling of a thin elastic plate, Bull. Amer. Math. Soc. 72, 1006-1011 (1966) MR 0203219
  • [5] L. Berke and R. L. Carlson, Experimental studies of the postbuckling behavior of complete spherical shells, Experimental Mech. 8, 548-553 (1968)
  • [6] R. L. Carlson, R. L. Sendelbeck, and N. J. Hoff, Experimental studies of the buckling of complete spherical shells, Experimental Mech. 7, 281-288 (1967)
  • [7] S. Chow and J. Hale, Methods of Bifurcation Theory, Springer-Verlag, New York, 1982 MR 660633
  • [8] P. Ciarlet and P. Rabier, Les équations de Von Kármán, Springer Mathematics Lecture Notes, Vol. 826, Springer-Verlag, Berlin, 1980 MR 595326
  • [9] F. John, Estimates for the derivatives of the stresses in a thin shell and interior shell equations, Comm. Pure Appl. Math. 18, 235-267 (1965) MR 0175384
  • [10] F. John, Refined interior equations for thin elastic shells, Comm. Pure Appl. Math. 24, 583-615 (1971) MR 0292358
  • [11] T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, Berlin/New York, 1963
  • [12] G. H. Knightly and D. Sather, Nonlinear axisymmetric buckled states of shallow spherical caps, SIAM J. Math. Anal. 6, 913-924 (1975) MR 0381454
  • [13] G. H. Knightly and D. Sather, Buckled states of a spherical shell under uniform external pressure, Arch. Rat. Mech. Anal. 72, 315-380 (1980) MR 549786
  • [14] G. H. Knightly and D. Sather, Stable subcritical solutions for a class of variational problems, J. Differential Equations 46, 216-229 (1982) MR 675908
  • [15] W. T. Koiter, The nonlinear buckling problem of a complete spherical shell under uniform external pressure, Proc. Kon. Nederl. Akad. Wet. Amsterdam, B72, 40-123 (1969)
  • [16] W. T. Koiter, On the nonlinear theory of thin elastic shells, Proc. Kon. Nederl. Akad. Wet. Amsterdam, B69, 1-54 (1966)
  • [17] J. B. McLeod and D. H. Sattinger, Loss of stability and bifurcation at a double eigenvalue, J. Functional Analysis 14, 62-84 (1973) MR 0353079
  • [18] W. Miller, Symmetry Groups and Their Applications, Academic Press, New York, 1972 MR 0338286
  • [19] P. H. Rabinowitz, A note on topological degree for potential operators, J. Math. Anal. Appl. 51, 483-492 (1975) MR 0470773
  • [20] E. L. Reiss, Bifurcation buckling of spherical caps, Comm. Pure Appl. Math. 18, 65-82 (1965) MR 0177561
  • [21] D. Sather, Bifurcation and stability for a class of shells, Arch. Rat. Mech. Anal. 63, 295-304 (1977) MR 0434079
  • [22] D. H. Sattinger, Stability of bifurcating solutions by Leray-Schauder degree, Arch. Rat. Mech. Anal. 43, 154-166 (1971) MR 0336485
  • [23] C. Truesdell, Invariant and complete stress functions for general continua, Arch. Rat. Mech. Anal. 4, 1-29 (1959/60) MR 0122083
  • [24] G. N. Watson, Theory of Bessel Functions, Cambridge University Press, Cambridge, 1966
  • [25] H. J. Weinitschke, On asymmetric buckling of shallow spherical shells, J. Math. and Phys. 44, 141-163 (1965) MR 0181162

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73H05, 35B32, 58E07, 73L99

Retrieve articles in all journals with MSC: 73H05, 35B32, 58E07, 73L99


Additional Information

DOI: https://doi.org/10.1090/qam/950606
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society